MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER
Model Number 5568
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Trapliner was returned for investigation.The distal section was separated in two pieces after it had been removed from the patient the product was contaminated with biological matter and was not able to be inflated to observe for leaks.The distal area of the balloon push rod was bent.The traveler was reviewed no nonconformances were associated with this event.Root cause is determined to be misuse by clinician.
 
Event or Problem Description
The physician noticed a kink in the distal backbone of the trapliner.When a tech picked up the trapliner after it had been removed from the patient, the device separated into 2 pieces.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6397706
Report Number2134812-2017-00030
Device Sequence Number925611
Product Code DQY
UDI-Device IdentifierM20655680
UDI-Public+M20655680/$$3181115600385/
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/15/2018
Device Model Number5568
Device Lot Number600385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/11/2017
Patient Sequence Number1